Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 11, 2022, 3:00 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jun 11, 2022, 6:00 PM HST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2022, 3:00 PM HST (01:00 UTC)
- In effect from
- Jun 11, 2022, 6:00 PM HST
- Expired
- Jun 13, 2022, 3:26 AM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWHW70 PHFO 120100 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 300 PM HST Sat Jun 11 2022 HIZ022-121400- /O.NEW.PHFO.WI.Y.0007.220612T0400Z-220612T2200Z/ Haleakala Summit- 300 PM HST Sat Jun 11 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON HST SUNDAY... * WHAT...East winds 35 to 45 mph with localized gusts up to 55 mph expected. * WHERE...Haleakala Summit. * WHEN...From 6 PM this evening to noon HST Sunday. * IMPACTS...Winds this strong can make driving difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ HIZ028-121400- /O.NEW.PHFO.WI.Y.0007.220612T0400Z-220613T1600Z/ Big Island Summits- 300 PM HST Sat Jun 11 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY... * WHAT...East winds 40 to 45 mph with localized gusts around 55 mph expected. * WHERE...Big Island Summits. * WHEN...From 6 PM this evening to 6 AM HST Monday. * IMPACTS...Winds this strong can make driving difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
3 follow-up statements
428 WWHW70 PHFO 121334 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 334 AM HST Sun Jun 12 2022 ...WIND ADVISORY FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS... HIZ022-130245- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-220613T0400Z/ Haleakala Summit- 334 AM HST Sun Jun 12 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 35 to 55 mph with localized gusts up to 65 mph expected. * WHERE...Haleakala Summit. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can make driving difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ HIZ028-130245- /O.CON.PHFO.WI.Y.0007.000000T0000Z-220613T1600Z/ Big Island Summits- 334 AM HST Sun Jun 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 35 to 45 mph with localized gusts around 55 mph expected. * WHERE...Big Island Summits. * WHEN...From 6 PM this evening to 6 AM HST Monday. * IMPACTS...Winds this strong can make driving difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
142 WWHW70 PHFO 130105 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 305 PM HST Sun Jun 12 2022 HIZ028-130215- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-220613T1600Z/ Big Island Summits- 305 PM HST Sun Jun 12 2022 ...WIND ADVISORY IS CANCELLED... Winds are now forecast to remain below the advisory threshold. $$ HIZ022-131600- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-220613T1600Z/ Haleakala Summit- 305 PM HST Sun Jun 12 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 40 to 50 mph with localized gusts up to 60 mph. * WHERE...Haleakala Summit. * WHEN...Until 6 AM HST Monday. * IMPACTS...Winds this strong can make driving difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
761 WWHW70 PHFO 131326 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Mon Jun 13 2022 ...WIND ADVISORY FOR HALEAKALA SUMMIT CANCELLED... HIZ022-131430- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-220613T1600Z/ Haleakala Summit- 326 AM HST Mon Jun 13 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased below the advisory level on the summit of Haleakala summit. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 11, 10:00 AM HST, 5 hours earlier.
Area forecast discussion, Jun 11, 10:00 AM HST, 5 hours before
Area Forecast Discussion National Weather Service Honolulu HI 1000 AM HST Sat Jun 11 2022 .SYNOPSIS... Locally breezy trades will focus clouds and limited showers over windward zones through early next week. An increase in shower coverage is possible during the middle of next week. && .DISCUSSION... A slight increase in trade wind shower coverage compared to recent days is seen on local satellite imagery this morning, although coverage remains fairly sparse overall owing to the general dearth of deeper layer moisture over and upstream of the islands. Even so, the combination of strengthening trades and reduced stability beneath upper-level troughing has allowed some patches trade wind showers to penetrate to leeward zones early this morning. Little change is expected for the next several days as this local reduction in stability is offset by extensive mid-level dry air which in turns gives trade winds little to work with. Rainfall will therefore tend to be on the lighter side during this time, though the occasional moderate shower will make its way leeward mainly during the favored overnight period. A downward extension of the aforementioned upper troughing has been noted in the modeling for the last few days. At press time, for example, a well-defined mid-level trough is analyzed directly over the islands as far down as the 700-600mb layer. As ridging north of the forecast area amplifies and builds across the islands tonight, this trough will be ushered west of the islands. The resultant gradient aloft will usher in a period of strong southeast winds at summit level for both the Big Island and Maui. The primary decision point for the afternoon forecast package will concern wind advisory potential for these zones. At this time, an advisory appears likely for the summits of both islands, with Haleakala representing a more borderline case. The time period of interest is tonight for the summits of Maui and tonight & Sunday for the summits of the Big Island. Locally breezy trades continue through most or all of next week. Model consensus suggests that remnant frontal moisture will eventually become entrained in the trades resulting in a period of greater shower coverage mid-week. && .AVIATION... Sfc ridge about 270 nm N PHNL will maintain locally breezy trades through the forecast period. A few pockets of moisture riding in on the trades currently are bringing some showers to far E Maui and windward Big Island. PHTO briefly went down to 1 3/4SM in a quick downpour. Have updated AIRMET SIERRA to include MTN OBSC for far E Maui and the N and E facing slopes of the Big Island, and remains in effect for N through E sections of Oahu. Expect this will not have to be up for too long. Otherwise generally VFR weather anticipated, with only brief/isolated MVFR in passing showers. Background trades at the surface are expected to increase slightly over the next 24 hours, and radar VAD wind profiles show boundary layer winds starting to increase as well, so appears likely we will need to issue AIRMET TANGO for low level turbulence to the lee of the mountains relatively soon. && .MARINE... A ridge of high pressure north of the main Hawaiian Islands will maintain a moderate to locally strong trade wind pattern over the coastal waters into the new week. A Small Craft Advisory (SCA) is in effect for the typical windier areas around Maui County and the Big Island through tonight. The overnight ASCAT pass missed this area, but the high resolution models show that SCA level winds are expected to continue, so the SCA will in all likelihood be extended. No significant swells are expected in the foreseeable future. A small northwest swell is due Sunday and Monday which will provide a boost for exposed shores. Expect background summertime surf for south facing shores, though a small pulse from the southwest is possible during the middle of next week. Small, short-period surf along east facing shores will build to seasonal average over the weekend as trade winds strengthen, and then hold into next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 AM HST Monday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...JVC AVIATION...R Ballard MARINE...M Ballard
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.